Texas, 2022

Flood in Texas, November 1, 2022

November 1, 2022 · NWS CRP · 1 event in 1 county or zone

Thunderstorms with locally heavy rainfall produces street flooding in Kingsville during the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Thunderstorms with locally heavy rainfall produces street flooding in Kingsville during the morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 1, 5:16 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 1, 5:16 AM CST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
616 AM CDT Tue Nov 1 2022

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 303 AM CDT Tue Nov 1 2022

Key Messages:

 - Showers and thunderstorms continue today.
 - Cooler today

Water vapor imagery this morning reveals an upper level shortwave
pushing across the Rio Grande and will continue to lift across the
state. At the surface, MSAS analysis depicts a coastal trough along
the Middle Texas coast. Showers and thunderstorms have been ongoing
for much of the morning as favorable upper dynamics combined with a
low level convergence axis that has established itself along the
coast. Forecast soundings continue to hint at the possibility of
locally heavy rainfall with a warm cloud depth up to ~15kft and a
tall skinny CAPE profile. The latest HREF probabilities for heavy
rainfall hint at the heaviest activity across the immediate coast
and over the nearshore water. FFGs remain in the 2-4" range so not
overly concerned with flooding. However, if the axis of heaviest
rainfall sets up over the Coastal Bend, we could see some nuance
flooding this morning. Convection will wane from west to east
through the day as upper level support departs the region.

Cloud cover will linger across the region today as low level
moisture remains in place. Residual moisture across the region
may lead to some isolated showers this evening and through the day
Wednesday as a H85 shortwave rotates through the region. Weak
upper level ridging will attempt to build in by mid week ahead of
our next system.

Temperatures today will be a handful of degrees cooler with highs
topping out in the upper 60s to mid 70s under cloudy skies. Lows
tonight will fall into the low to mid 60s. Temperatures warm back
up on Wednesday with highs settling into the upper 70s to near 80
degrees.

Lastly, there will be a moderate risk of rip currents today and
tomorrow. We will need to monitor the trend through the day as an
upgrade to a high risk may be warranted if winds increase a bit
more than expected along the coast.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 303 AM CDT Tue Nov 1 2022

Key Messages:

 - Cold front early next weekend

The long term opens up with upper level ridging in
place across the region as an upper level trough digs south
towards the Desert Southwest. This trough will lift across the
Southern Plains early this weekend while sending a cold front our
way. Ahead of this front, a strengthening LLJ will usher deeper
moisture across the Coastal Plains. It's possible we see some
streamer shower activity embedded within the LLJ late in the work
week. There is pretty good model agreement on the timing of this
front with it on our doorstep Friday evening and offshore by mid
morning. Another round of showers and thunderstorms will be
possible Friday evening through mid-day Saturday as the boundary
moves through. Drier conditions look to quickly filter into the
region behind this system.

Temperatures look to warm back up through the remainder of the
work week with highs reaching the low 90s across the Brush Country
on Friday. Cooler conditions are in store over the weekend in the
wake of our next cold front but that doesn't last long as a warm
trend take over early next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 559 AM CDT Tue Nov 1 2022

Poor flying conditions are expected through the majority of this
TAF cycle as MVFR ceilings remain in place. Showers and
thunderstorms will continue to spread across the region with
activity gradually tapering off during the late morning and early
afternoon hours. Brief IFR vis/cigs and gusty winds are possible
with any passing shower or storm. Low level clouds will remain in
place across the region in the wake of this morning's convection
with MVFR and IFR ceilings expected through the night.

&&

.MARINE...
Issued at 303 AM CDT Tue Nov 1 2022

Showers and thunderstorms will be possible over the waters for
much of the day as an upper level disturbance moves through.
Rainfall may be heavy at times leading to reduced visibilities.
East-northeasterly flow will strengthen this morning as a coastal
trough pushes inland. A Small Craft Advisory will go into effect
at 7 AM and remain in effect through 7 PM for the bays and 1 AM
Wednesday for the coastal waters. Winds will weaken by the middle
of the week and shift back around to the east-southeast. A weak to
moderate onshore flow will continue as we head through the work
week. Onshore flow may kick up to moderate to strong levels at
times Thursday and Friday with brief Small Craft Advisory
conditions possible. Our next cold front looks to push offshore
next week leading to strong offshore flow and elevated seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  65  80  69 /  90  20  20   0
Victoria          70  61  78  67 /  80  20  20   0
Laredo            72  65  79  70 /  60  20  20   0
Alice             73  62  79  66 /  90  20  20   0
Rockport          76  67  81  71 /  90  30  30   0
Cotulla           75  62  80  69 /  50  10  20  10
Kingsville        74  63  80  68 /  90  20  20   0
Navy Corpus       75  70  80  73 /  90  30  30   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ231-232-
     236-237.

     Small Craft Advisory until 1 AM CDT Wednesday for GMZ250-255-270-
     275.

&&

SHORT TERM...TC
LONG TERM....TC
AVIATION...TC/95
Hazardous weather outlook, Nov 1, 2:48 AM CST, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
348 AM CDT Tue Nov 1 2022

TXZ229>234-239>247-342>347-442-443-447-020900-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
348 AM CDT Tue Nov 1 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible through this afternoon. Locally
heavy rainfall may be possible at times.

There is a moderate risk of rip currents along Gulf-facing beaches
today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a moderate risk of rip currents on Wednesday.

Isolated thunderstorms are expected Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-020900-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
348 AM CDT Tue Nov 1 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible through this afternoon. Locally
heavy rainfall may be possible at times.

A Small Craft Advisory is in effect from 7 AM through 7 PM for the
bays and waterways and through 1 AM for the coastal waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Small Craft Advisory conditions are likely at times Thursday through
Saturday.

Isolated thunderstorms are expected Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TC

In the hours before

Special weather statement, Nov 1, 9:08 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1008 AM CDT Tue Nov 1 2022

TXZ242-243-343-344-443-011600-
Inland Nueces TX-Coastal Nueces TX-Coastal San Patricio TX-
Nueces Islands TX-Inland Kleberg TX-
1008 AM CDT Tue Nov 1 2022

...A strong thunderstorm will impact portions of southern Nueces,
southeastern San Patricio and north central Kleberg Counties through
1100 AM CDT...

At 1008 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Clarkwood, or 9 miles east of Driscoll, moving
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corpus Christi, Portland, Driscoll, Corpus Christi International
Airport, Gregory, Del Mar College Windward Campus, Flour Bluff,
Corpus Christi Country Club, South Texas Botanical Gardens, Corpus
Christi North Beach, Cabaniss Field, Kings Crossing Subdivision, Bay
Area Medical Center, Cole Park, Spohn Hospital South, Driscoll
Childrens Hospital, Del Mar College Heritage Campus, Texas A&M
University Corpus Christi, Clarkwood and Downtown Corpus Christi.

This includes the following highways...
 Interstate 37 between mile markers 1 and 6.
 US Highway 181 between mile markers 640 and 648.
 US Highway 77 near mile marker 678.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2767 9776 2793 9731 2769 9716 2756 9755
      2755 9755 2751 9765
TIME...MOT...LOC 1508Z 240DEG 25KT 2765 9759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JCP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Kleberg

When
November 1, 9:45 AM CST to 10:30 AM CST
Where
Kleberg County, Kingsville to 0.63 mi NE of Kingsville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
27.520, -97.870

Trained spotter posted a picture of street flooding at an intersection on West Alice Avenue in Kingsville.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1063888.